I take 50mg of minocycline once a day, and have for a couple years now. I am also on tri-sprintec birth control. I was just wondering if the minocycline would reduce the effectiveness of birth control and if so, how much does it reduce the effectiveness?
Hi! If you were my patient, I would advise you not too worry too much. The actual data seem to indicate that only a select few antibiotics actually interfere significantly with the effectiveness of oral contraceptives, and minocycline is not one of the ones that typically does. HOWEVER for anyone who wanted absolute certainty, I would recommend a back up method such as condoms. One thing to consider is that often birth control pills keep your complexion clear, and you may not need the minocycline (I'm assuming that you are taking it for acne--disregard if this is not true). You could stop it for awhile to do the experiment, and re-start if needed. Just a thought--discuss with your personal doctor. Good luck! Dr B
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.